Springer Online Journal Archives 1860-2000
Summary We report on a 62-year-old patient with a metastasising, only poorly differentiated follicular thyroid carcinoma, who was subjected postoperatively to chemotherapy with Aclarubicin. Aclarubicin (Aclaplastin) is a new cytostatic agent, from the group of anthracyclines, with fewer side effects and clearly diminished cardiotoxicity. The patient died suddenly after two treatment cycles with clinical symptoms of cardiac insufficiency; the postmortem examination, however, revealed that two metastases in the myocardium might have been the cause of death; toxic myocardial damage could be excluded histologically. Upon occurrence of cardial symptoms and signs during therapy with cytostatic agents of thyroid carcinoma with Aclarubicin, whose cardiotoxic side effects are known, the possibility of metastatic spread in the myocardium should, nevertheless, also always be considered in the differential diagnosis.
Type of Medium: